I would not stop taking it, I stopped and I have hot flashes,and can't sleep. Wish I never stop, now its going to take awhile to get my level back were I need them.
Do you know what your levels were prior to starting on med?
gimel is right; you need to know what your FT3 is, along with the FT4 and TSH.
Do you know if you've ever been tested for thyroid antibodies? If you have Hashimoto's, your thyroid levels will continue to go down, as the antibodies destroy your thyroid. You can't live without thyroid hormones.
You could be having a reaction to the fillers/binders in the synthroid. There are alternative medications you can take.
I would not quit taking synthroid that fast. Plus, anxiety, heart palpitations, shortness of breath, hair loss and dizziness can all be hypo symptoms. I agree with gimel, that your T3 could be too low.
If you never had any hypothyroid symptoms, I really don't understand why the doctor would prescribe Synthroid, unless you were tested and found to have Hashimoto's Thyroiditis. In that case the doctor might have started you on thyroid meds early, to prevent the worst of hypo symptoms as your thyroid levels went down. Of course that is just a lot of speculating, without knowing what your tests were at the time. Were you initially tested for the thyroid antibodies, TPO ab and TG ab?
Now that you have been on Synthroid, it is hard to tell if those symptoms are from still being hypo, or are a reaction to the Synthroid itself. If you quit the meds, I think you will lose some valuable time before you can find out. I suggest that you reconsider and keep taking it long enough to get to the doctor and have blood drawn for a new round of tests. Most important would be Free T3, along with the Free T4 and TSH. I really think you need to know your Free T3 and Free T4 levels as they are right now, so you can evaluate if your symptoms are due to the low thyroid hormone levels. I am suspicious that your Free t3 level may be too low. I say this because many patients on T4 meds find their Free T3 level to be too low because their body is not converting the T4 to T3 adequately.
If your doctor resists testing for Free T3, just insist on it and don't take no for an answer. Free t3 largely regulates metabolism and many other body functions. scientific studies have shown that Free T3 correlated best with hypo symptoms, while Free T4 and TSH did not correlate.
He put me on Synthroid because he said my numbers were low. My last results, after fasting 12 hours and being on Synthroid:
T4 Free: 1.1
Cholestrol = 207
HDL = 74
LDL = 124
Triglyceride = 47
Fasting blood glucose = 74
Sodium = 131
Potassium = 4.4
Calcium = 8.3
Total protein = 6.7
Not sure what they are now that I have stopped taking it.
Why did your doctor put you on Synthroid? Was it based on test results, or symptoms?
Please post your thyroid test results and reference ranges shown on the lab report.
Oh, and one other thing - My "anxiety issues" seem to be worse now that I quit taking it. Shortness of breath, my chest hurts, sweaty palms, etc. I'm hoping this all goes away in time.
Has anyone else ever stopping taking Synthroid abruptly? How did you feel?